International Journal of Hematology

DOI: 10.1007/s12185-018-02584-9 Pages: 356-360

Relationship between clinical course of nivolumab-related myositis and immune status in a patient with Hodgkin’s lymphoma after allogeneic hematopoietic stem cell transplantation

1. Akita University Graduate School of Medicine, Department of Hematology, Nephrology and Rheumatology

2. Akita University Hospital, Clinical Research Promotion and Support Center

3. National Cancer Center Hospital, Department of Hematopoietic Stem Cell Transplantation

Correspondence to:
Takahiro Kobayashi
Tel: +81-18-884-6116
Email: takahiro@med.akita-u.ac.jp

Close

Abstract

Although programmed cell death (PD)-1 blockade induces immune-related adverse events (irAEs), little is known about the safety of PD-1 blockade after allogeneic hematopoietic stem cell transplantation (HSCT). Here, we describe immune system changes during nivolumab-related myositis in a patient with Hodgkin’s lymphoma after allogeneic HSCT; to our knowledge, this is the first such report in the literature. At the onset of myositis, the patient lost lower limb mobility against gravity, and had an activated immune profile with increased cytotoxic CD107a and granzyme B expression, as well as pro-inflammatory cytokines, interferon-γ, tumor necrosis factor-α, interleukin-2 in T and NK cells compared to healthy donor. Pulse steroid therapy decreased creatine kinase levels and induced PD-1 expression and regulatory T cells, but did not improve myositis; previously activated markers remained high. Four-week corticosteroid therapy decreased previously activated markers and the myositis improved. These findings provide new insights into nivolumab-induced irAE pathogenesis and suggest possible optimal treatments for irAEs.

To access the full text, please Sign in

If you have institutional access, please click here

Share the Knowledge